Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 158, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 3, 2016, 3:27 AM PDT. It took effect at Aug 3, 2016, 2:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2016, 3:27 AM PDT (10:27 UTC)
- In effect from
- Aug 3, 2016, 2:00 PM PDT
- Expired
- Aug 3, 2016, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
211 WHUS76 KMTR 031027 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 327 AM PDT WED AUG 3 2016 PZZ530-031830- /O.NEW.KMTR.SC.Y.0158.160803T2100Z-160804T0600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 327 AM PDT WED AUG 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-031830- /O.CON.KMTR.SC.Y.0154.000000T0000Z-160804T1200Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 327 AM PDT WED AUG 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ571-031830- /O.CON.KMTR.SC.Y.0154.000000T0000Z-160804T1200Z/ WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM- 327 AM PDT WED AUG 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
789 WHUS76 KMTR 031519 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 819 AM PDT WED AUG 3 2016 PZZ570-032330- /O.CON.KMTR.SC.Y.0154.000000T0000Z-160804T1200Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 819 AM PDT WED AUG 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ571-032330- /O.CON.KMTR.SC.Y.0154.000000T0000Z-160804T1200Z/ WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM- 819 AM PDT WED AUG 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-032330- /O.CON.KMTR.SC.Y.0158.160803T2100Z-160804T0600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 819 AM PDT WED AUG 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
361 WHUS76 KMTR 032118 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 218 PM PDT WED AUG 3 2016 PZZ570-040530- /O.EXT.KMTR.SC.Y.0154.000000T0000Z-160805T1200Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 218 PM PDT WED AUG 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT FRIDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ571-040530- /O.EXT.KMTR.SC.Y.0154.000000T0000Z-160804T1800Z/ WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM- 218 PM PDT WED AUG 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THURSDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-040530- /O.CON.KMTR.SC.Y.0158.000000T0000Z-160804T0600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 218 PM PDT WED AUG 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
888 WHUS76 KMTR 040357 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 857 PM PDT WED AUG 3 2016 PZZ571-041200- /O.EXT.KMTR.SC.Y.0154.000000T0000Z-160804T1300Z/ WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM- 857 PM PDT WED AUG 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT THURSDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-041200- /O.CON.KMTR.SC.Y.0154.000000T0000Z-160805T1200Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 857 PM PDT WED AUG 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-040600- /O.CON.KMTR.SC.Y.0158.000000T0000Z-160804T0600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 857 PM PDT WED AUG 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 10:33 PM PDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 2, 10:33 PM PDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1033 PM PDT TUE AUG 2 2016
.SYNOPSIS...Minor cooling is expected over the next several days
as the marine layer is forecast to deepen while a moderate onshore
flow will stay in place. With light winds just off the surface,
expecting smoky conditions to continue, especially around the
Monterey Bay Area northward into the South Bay as a result of the
Soberanes Fire.
&&
.DISCUSSION...as of 9:00 PM PDT Tuesday...Little change is
anticipated tonight into Wednesday as High pressure remains
stationed over the region. Temperatures today were within a few
degrees of yesterdays highs with 60s along the coast, 70s around
the bay and 80s inland. Warmest inland valleys warmed up into the
90s with a few 100's sprinkled over the warmest inland locations.
The marine layer has compressed a bit to around 1300 feet this
evening per the Fort Ord profiler however it is anticipated to
deepen overnight to around 2000 feet as a trough to the north
inches closer to the district. Hot and dry conditions will
continue over inland areas and areas above the marine layer while
lower elevations and areas along the coast remain cool.
A change in the weather pattern will bring cooler conditions
through the second half of the work week as an upper level low
drops down from the Pacific Northwest. As the cooler airmass
settles in over the region inland temperatures will drop to
seasonal norms. Coastal temperatures will see less of a change as
the marine layer will remain in place. The marine layer is
anticipated to continue deepening through the end of the week
which will likely result in coastal drizzle.
Model solutions remain fairly consistent through the weekend with
cool and dry conditions expected as the trough mentioned above
sags south over northern California. The trough is expected to
remain through the weekend as weak shortwaves propagate through
it. This will maintain cool temperatures across the region
as well as a deep marine layer along the coast. No rain expected
from this system only drizzle along the coast as the marine layer
deepens.
&&
.AVIATION...As of 10:30 PM PDT Tuesday...The marine layer is more
shallow this evening compared to Monday evening. Thus, low CIGS
have been slower to develop inland and will only gradually develop
around SF Bay overnight. If the marine layer deepens overnight as
expected, clearing on Wednesday morning will be similar to
Tuesday. If not...clearing should occur earlier. Light to
moderate onshore winds are forecast through the period except
light and variable winds late Tuesday night through Wednesday
morning.
Vicinity of KSFO...VFR expected early in TAF period with MVFR or
IFR CIGS forecast to develop around 10Z and persist through about
17Z on Wednesday. Westerly winds forecast to be slightly stronger
on Wednesday afternoon compared to Tuesday. Also, expect an early
return of low CIGS on Wednesday evening. Confidence moderate.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...IFR CIGS forecast to continue until
about 19Z Wednesday. Local LIFR CIGS with reduced visibility 12Z-
17Z. VFR after 19Z Wednesday with early return of IFR CIGS
expected by 01Z Thursday. Smoke from Soberanes Fire is now moving
almost due east and should not impact the Monterey Bay Area terminals
as much as the past few days.
&&
.FIRE WEATHER...as of 8:15 PM PDT Tuesday...Back burning on the
eastern side of the Soberanes fire today created impressive plumes
of smoke earlier today. Light winds in the morning resulting in
poor air quality over Carmel Valley and adjacent areas. Conditions
improved this afternoon with the onset of the seabreeze. Easterly
winds aloft then pushed the smoke across the Salinas valley and
into neighboring San Benito County. Winds aloft are currently
blowing from the northwest with last visible imagery showing the
smoke moving to the south. Despite the semi-deep marine layer very
low humidities continue to plague the higher elevations of the
fire. Values of 5-9% humidity are expected once again tonight.
Very dry conditions will continue to plague the higher elevations
of the fire for the foreseeable future. There may be some relief
later in the forecast with the upper level trough.
&&
.MARINE...as of 2:16 PM PDT Tuesday...Strengthening high pressure
will lead to increase northwest winds over the coastal waters. The
strongest winds are anticipated over the northern outer waters and
locally around angel island in the San Francisco Bay. Northwest
winds will back towards west near the coast. A longer period
southerly swell will mix with northwest swell at times through
Friday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm
&&
PUBLIC FORECAST: CW
AVIATION: Dykema
MARINE: DRP
FIRE WEATHER: CW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaNearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.